Louisiana, 2011

Damaging Winds in Louisiana, June 21, 2011

June 21, 2011 · NWS LIX · 3 events in 3 counties and zones

A weak upper trough combined with very unstable air allowed isolated severe thunderstorms to develop during the late afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A weak upper trough combined with very unstable air allowed isolated severe thunderstorms to develop during the late afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 21, 2:44 AM CST, 11 hours 26 minutes earlier.

Area forecast discussion, Jun 21, 2:44 AM CST, 11 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 AM CDT TUE JUN 21 2011

...RAIN RAIN RAIN THAT IS THE WORD OF THE DAY...

.SHORT TERM...A LITTLE MORE CONVECTION YESTERDAY THAN INITIALLY
EXPECTED AS MOISTURE PUSHED IN A TAD FASTER. THIS ALONG WITH LGT
NOCTURNAL SHRA ALREADY DEVELOPING OVER THE GULF SUGGEST THAT SHRA
AND TSRA WILL BE FAR MORE NUMEROUS TODAY.

TODAY...MOISTURE HAS POOLED IN NICELY YESTERDAY. 0Z SNDG ALREADY HAD
PWS OF NEAR 2" BUT THERE WAS STILL SOME DRY AIR B/T H6-H3 WHICH
ALONG WITH THE LINGERING RIDGE IS WHY CONVECTION WASNT A LITTLE MORE
NUMEROUS. THIS HAS BEEN CHANGING OVERNIGHT AS MOISTURE CONTINUES TO
POOL OVER THE AREA AND EXPECT TO SEE THE 12Z SNDG THIS MORNING LOOK
MORE TROPICAL IN NATURE WITH LITTLE DRY AIR. FCST SNDGS SUGGEST THIS
AS WELL. THE MID LVL RIDGE HAS SUFFICIENTLY BROKEN DOWN AND PUSHED
EAST OF THE REGION. THIS IN COMBINATION WITH A TROPICAL
AIRMASS...DIVERGENCE ALOFT...AND EVEN THE APPROACH OF A TROUGH
SUGGEST RATHER FAVORABLE CONDITIONS FOR SHRA AND TSRA. DEEP SRLY
FLOW FROM THE SFC TO 10K FT IS STILL FCSTED OVER THE REGION AND THIS
SHOULD LEAD TO THE SEABREEZE PUSHING WELL INLAND RATHER QUICKLY
TODAY. THE AREAS WITH THE BEST CHANCE OF SEEING SOME PRETTY GOOD
RAIN TOTALS SHOULD BE ALONG AND NE OF A LINE FROM PIERRE PART TO
POPLARVILLE. THE COASTAL AREAS OF LA MAY NOT GET QUITE AS MUCH COVERAGE
THANKS TO THE DEEP SRLY FLOW LEADING TO THE SEABREEZE PUSHING NORTH
BEFORE CONVECTION CAN BECOME MORE NUMEROUS THAT SAID AFTN HEATING
MAY LEAD TO ADDITIONAL SCT CONVECTION ALONG THE COAST SO NOT ALL IS
LOST. THE MS COAST WILL LIKELY HAVE THE GREATEST DIFFICULTY IN SEEING
DECENT COVERAGE.

FROM A STANDPOINT OF STRONG TO SVR WEATHER...WE OF COURSE WILL BE
UNSTABLE WITH MLCAPE GREATER THAN 1500 J/KG AND SHOWALTERS OF -2
TO -C. ON THE OTHER HAND...MID LVL LAPSE RATES ARENT TOO
IMPRESSIVE RIGHT AROUND 6.5 C/KM WITH VT OF 25-26C. IN ADDITION TO
THAT WITH PWS OF 2" OR GREATER WITH NUMEROUS SHRA AND TSRA
DEVELOPING QUICKLY TODAY THE AIRMASS WILL LIKELY BECOME
CONTAMINATED LEADING TO ONLY A FEW STRONG/SVR STORMS. MAIN CONCERN
WILL BE MICROBURST...FREQUENT TO CONSTANT LIGHTNING...AND BRIEF
HEAVY DOWNPOURS.

WED AND THU...RAIN CHANCES WILL BE FAVORABLE ESPECIALLY WED. THE
VIGOROUS UPPER LOW PUSHING OUT OF THE ROCKIES INTO THE PLAINS WILL
BE OVER THE UPPER MS VALLEY WED. THIS WILL BRING THE L/W TROUGH OVER
THE ENTIRE MS VALLEY REGION. IN ADDITION THE SYSTEM WILL BE STACKED
AND WITH A BUILDING RIDGE WEST OF THE ROCKIES AND NO NOTICEABLE
S/W KICKER THE TROUGH WILL BE SLOW TO PUSH EAST LEAVING THE TROUGH
OVER THE REGION FOR AT LEAST THE NEXT 2 DAYS. A TROPICAL AIRMASS
WILL BE IN PLACE WITH PWS EXPECTED TO BE AOA 2" AND WITH THE TROUGH
OVER THE AREA SHRA AND TSRA WONT HAVE MUCH OF A PROBLEM DEVELOPING.
LOOK FOR WIDESPREAD CONVECTION ON WED. SHRA AND TSRA COVERAGE ON THU
WILL LIKELY NOT BE QUITE AS WIDESPREAD AS THE DEEP MOISTURE BEGINS TO
GET SHUNTED OFF TO THE S AND E. /CAB/

.LONG TERM...OVERALL THE MEDIUM RANGE MDLS REMAIN IN DECENT
AGREEMENT. BOTH THE GFS AND ECMWF BUILD THE RIDGE OVER TX AND SRN
PLAINS ONCE AGAIN AND TRY TO SLOWLY NUDGE IT BACK TO THE EAST NEXT
WEEK. WILL STICK CLOSE TO THE MEX GUI WHICH IS MOSTLY IN LINE WITH
THE CURRENT FCST. ONLY REAL CHANGES ARE SLIGHTLY HIGHER POPS THIS
WEEKEND.

THE LINGERING TROUGH OVER THE AREA AND DECENT MOISTURE WILL STILL
LEAD TO SCT CONVECTION AS WE MOVE INTO FRI. THE TROUGH WILL CONTINUE
TO BECOME LESS NOTICEABLE THIS WEEKEND AS A RIDGE BEGINS TO REBUILD
JUST OFF TO OUR WEST. THIS RIDGE WILL BUILD THIS WEEKEND BUT SHOULD
NOT MOVE FAR ENOUGH EAST TO SUFFICIENTLY PUT THE KIBOSH ON
CONVECTION SO SCT SHRA AND TSRA WILL REMAIN POSSIBLE EACH DAY.
CONVECTIVE INITIATION WILL LIKELY BE RATHER LATE IN THE DAY AS MID
LVL FLOW WILL BE NW-NRLY. BY THE TIME WE PUSH INTO NEXT WEEK THE
RIDGE IS EXPECTED TO CONTINUE TO PUSH EAST AND MAY END UP BRINGING
THE DRY WEATHER AND HEAT BACK INTO THE REGION. /CAB/

&&

.AVIATION...
VFR CONDITIONS BEGINNING TO GIVE WAY TO MVFR CEILINGS. IN ADDITION..
SHOWER COVERAGE IS STEADILY INCREASING OVER THE COASTAL WATERS AND
WILL BE MOVING INLAND SHORTLY. DURING THE DAY...WITH BETTER
MOISTURE...EXPECT MORE AREAL COVERAGE THAN YESTERDAY ALONG WITH MORE
THUNDER DURING THE AFTERNOON. MOST PRECIPITATION SHOULD DIE OUT
AROUND 02Z AS WAS THE CASE THIS EVENING. EXPECT ELEVATED WINDS OF 10
TO 15 KNOTS WITH HIGHER GUSTS TO PERSIST THROUGHOUT THE DAY.

MEFFER

&&

.MARINE...
SURFACE ANALYSIS SHOWS SURFACE LOW OVER THE CENTRAL PLAINS AND RIDGE
OVER THE GULF OF MEXICO. PRESSURE GRADIENT BETWEEN THE TWO HAS
TIGHTENED ENOUGH TO PUSH WINDS INTO THE LOW 20S ACROSS MUCH OF THE
COASTAL WATERS. HOWEVER...THIS GRADIENT WILL BEGIN WEAKENING BY LATE
MORNING. THE CHANGES FROM PREVIOUS FORECASTS ARE A SLIGHT INCREASE
IN FCST WINDS TO OBS OF 20 KTS AND SMALL CRAFT ADVISORY ISSUANCE.
ADV WILL BE IN EFFECT FROM NOW THROUGH THE REST OF THE MORNING AND
THEN EXERCISE CAUTION THE REST OF THE DAY. MEANWHILE...SCT TO
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL IMPACT ALL WATERS TODAY.
WINDS REALLY WONT LIGHTEN TO MUCH UNTIL WED. AT THAT POINT...SURFACE
HIGH WILL BE GETTING CLOSER TO THE AREA BUT ONLY TEMPORARILY UNTIL
IT RETROGRADES BACK EASTWARD. STEADY ONSHORE FLOW TO RESUME THIS
WEEKEND.

MEFFER

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  92  72  90  70 /  70  20  80  40
BTR  92  74  91  73 /  70  30  80  40
ASD  91  76  89  73 /  50  20  70  40
MSY  91  77  89  75 /  50  20  70  40
GPT  91  77  88  75 /  40  20  60  40
PQL  92  76  90  73 /  30  20  60  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY UNTIL 1 PM TUESDAY FOR THE FOLLOWING ZONES:
     LOWER JEFFERSON...AND LOWER TERREBONNE.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&

SHORT/LONG TERM: CAB
AVIATION/MARINE: MEFFER
Hazardous weather outlook, Jun 21, 10:58 AM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1158 AM CDT TUE JUN 21 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-221700-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1158 AM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...
SCATTERED TO AT TIMES NUMEROUS SHOWERS AND THUNDERSTORMS WILL
CONTINUE TODAY AND TONIGHT WITH A FEW STRONG TO SEVERE STORMS
PROBABLE ACROSS THE ENTIRE OUTLOOK AREA. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...HOWEVER...MANY THUNDERSTORMS WILL
PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY
DOWNPOURS.

RIVERS... FLOOD WARNINGS REMAIN IN EFFECT FOR MORGAN CITY ON THE
ATCHAFALAYA RIVER AND FOR RED RIVER LANDING ON THE MISSISSIPPI
RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS
FOR DETAILS.

MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 PM FOR THE WATERS 20
TO 60 NAUTICAL MILES OFFSHORE FROM SOUTHWEST PASS TO THE LOWER
ATCHAFALAYA RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
WEDNESDAY THROUGH SATURDAY...THEN LOWER COVERAGE ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SUNDAY AND
MONDAY. A FEW THUNDERSTORMS MAY BE STRONG WITH GUSTY
WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR MORGAN CITY ON THE
ATCHAFALAYA RIVER AND FOR RED RIVER LANDING ON THE MISSISSIPPI
RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATE THROUGH MONDAY JUNE 27TH.

22/TD

In the hours before

Special weather statement, Jun 21, 10:25 AM CST, 3 hours 45 minutes before
LAZ039-040-MSZ071-211730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1125 AM CDT TUE JUN 21 2011

...LINE OF THUNDERSTORMS MOVING NORTHEAST AFFECTING SAINT TAMMANY
PARISH...WASHINGTON PARISH...

AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES WEST OF
FRANKLINTON TO 6 MILES SOUTH OF FRANKLINTON TO COVINGTON...MOVING
NORTHEAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
COVINGTON...FRANKLINTON...ENON...TYLERTOWN...DEXTER...BOGALUSA...
VARNADO AND ANGIE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 35 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Jun 21, 12:10 PM CST, 2 hours before
LAZ040-211845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
110 PM CDT TUE JUN 21 2011

...STRONG THUNDERSTORM MOVING NORTH AFFECTING SOUTHEAST SAINT
   TAMMANY PARISH...

AT 105 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR EDEN ISLE...OR ABOUT 4 MILES SOUTHWEST OF
EDEN ISLE...MOVING NORTH AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...EDEN
ISLE...SLIDELL...LACOMBE...SLIDELL AIRPORT AND PEARL RIVER

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 21, 1:22 PM CST, 48 minutes before
LAZ036-MSZ069-212015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
222 PM CDT TUE JUN 21 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...EAST FELICIANA PARISH...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER CLINTON...MOVING NORTHEAST AT
25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...NORWOOD...FELPS AND LIBERTY

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Jun 21, 1:35 PM CST, 35 minutes before
MSZ068-069-212030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
235 PM CDT TUE JUN 21 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING AMITE
COUNTY...WILKINSON COUNTY...

AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES NORTHWEST OF CLINTON...OR
ABOUT 8 MILES SOUTH OF CENTREVILLE...MOVING NORTH AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WOODVILLE...CENTREVILLE...LIBERTY...GLOSTER...DOLOROSA...
CROSBY AND SMITHDALE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 21, 1:43 PM CST, 27 minutes before
MSZ082-212045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
243 PM CDT TUE JUN 21 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING JACKSON
COUNTY...

AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR ST. MARTIN...OR ABOUT 4 MILES
NORTHEAST OF ST. MARTIN...MOVING NORTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GAUTIER...PASCAGOULA...VANCLEAVE...MOSS POINT...ESCATAWPA
AND WADE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 35 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Jun 21, 1:56 PM CST, 14 minutes before
LAZ034>036-047-MSZ068-069-212100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CDT TUE JUN 21 2011

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY...
WILKINSON COUNTY...WEST BATON ROUGE PARISH...POINTE COUPEE PARISH...
EAST FELICIANA PARISH...WEST FELICIANA PARISH...

AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 20 MILES
EAST OF BORDELONVILLE TO 17 MILES NORTHWEST OF BREAUX BRIDGE...MOVING
EAST AT 40 MPH. ADDITIONAL STORMS WERE LOCATED AHEAD OF THE
LINE...MAINLY FROM POINTE COUPEE PARISH TO AMITE COUNTY. THESE
STORMS WERE MOVING NORTHEAST AT 35 MILES AN HOUR.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
LETTSWORTH...FORT ADAMS...BATCHELOR...DOLOROSA...MORGANZA...
WOODVILLE...LOTTIE...WAKEFIELD...CROSBY...LIVONIA...SPILLMAN...NEW
ROADS...ST. FRANCISVILLE...GLOSTER...CENTREVILLE...ERWINVILLE...
NORWOOD AND JACKSON

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pointe Coupee

When
June 21, 2:10 PM CST
Where
Pointe Coupee County, 1.45 mi SW of Lacour
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.806, -91.638

Trees were down across the road near the intersection of Louisiana Highway 1 and Louisiana Highway 972. Parish maintenance was dispatched to clear the trees from the road.

Thunderstorm Wind, Washington

When
June 21, 4:30 PM CST
Where
Washington County, 2.22 mi ESE of State Line
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
30.966, -89.896

Several trees were reported down on Singley Road west of Angie. A power outage was reported in Angie.

Thunderstorm Wind, East Baton Rouge

When
June 21, 5:20 PM CST
Where
East Baton Rouge County, 0.95 mi NE of University
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
30.430, -91.169

A large tree branch fell on a vehicle near City Park in Baton Rouge.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311064, 311068, 311071.